Badges (1)

About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (80)

11 minutes ago · Anyone here dealing with peripheral neuropathy? in Neuropathy

@pfbacon @grandmar
Although I had a Virginia driver's license back in the Dark Ages, I don't recall anyone asking about medications at that time, but I'm going to take a guess as to why gabapentin (the generic of Neurontin) raised a red flag. Initially, Neurontin (while still under patent) was prescribed as an anti-convulsive medication. It later was used for diabetic neuropathy and postherpetic neuralgia. Common side effects can include sleepiness, dizziness, and in some cases, aggressive behavior.

I can see someone at DMV say/think that the side effects are dangerous for drivers and others on the road, and, if someone has lost the feeling in their feet, their driving abilities can be impaired.

From personal experience, when initially prescribed gabapentin for my chemo-induced neuropathy, even the low dose gave me brain-fog which made me feel unsafe while driving. (One begins on a low dose and works up to a therapeutic dose after a few weeks with this kind of med). I stopped taking it after three days. I then was prescribed venlafaxine. A few days after taking the minimal dose I found myself driving 40-45 mph on the freeway, and it took me several minutes to recognize the inappropriate speed. I immediately stopped using it. So yes… I can see the DMV's point.

Because being able to drive is crucial for me, this is why I went in search of a non-pharmaceutical which could address the pain/burning in my feet and hands.

1 day ago · Concerned about the side effects of anastrozole in Breast Cancer

@gwinter
We all are entitled to multiple second opinions, and oncologists are generally quite accommodating in that regard. I chose to go to three oncologists… each from a different oncology group… and grilled them on the appropriateness of my treatment plan and all my questions. It helped to get a better handle on this wacky journey known as breast cancer.

1 day ago · Concerned about the side effects of anastrozole in Breast Cancer

@francine6829
I interviewed a number of oncologists. One preferred Femara, the other two preferred Arimidex (anastrozole)… all noted that, if there were issues, patients could try an alternative or two.

1 day ago · Concerned about the side effects of anastrozole in Breast Cancer

@gwinter
You're so right… we're all doing the best we can (which requires taking in lots of opinions, reading lots of clinical trials and analyses, and, in the end, being our own advocate).

1 day ago · Concerned about the side effects of anastrozole in Breast Cancer

@francine6829
The thing I didn't like about tamoxifen is that it presents an increased risk for uterine cancer… not something which I want to worry about.

2 days ago · Concerned about the side effects of anastrozole in Breast Cancer

@francine6829
Knowing how my body over-reacts to most meds, and after reading a lot about anastrozole, I told my oncologist that I was willing to take half-a-dose for seven years instead of five years. As it is, I have plenty of arthralgia (including carpal tunnel) and bone pain attributed to it (which likely is why so many of us give up on AIs in the first three years), despite exercising regularly. But please note… this was my decision. My oncologist does not support it.

2 days ago · Concerned about the side effects of anastrozole in Breast Cancer

@farmgirl1556
I have lost ap. a pound each month since starting anastrozole… and I take only half-a-dose.

Wed, Mar 13 4:56pm · Concerned about the side effects of anastrozole in Breast Cancer

@colleenyoung
Unfortunately, my oncologist did not warn me. I had gone to a neurologist for my CIPN who wanted to do a raft of tests to see if something else might be contributing to the neuropathy. One was for a thyroid test which came back as hyperthyroid. I marched off to my GP who referred me to an endocrinologist and for a thyroid ultrasound. Both doctors knew how much biotin I was taking.

I personally was unconvinced that I was hyperthyroid and started researching the condition online. That is where I found that, up until something like 2016, endocrinologists had been treating patients for hyperthyroidism when in fact it was biotin which was changing the test assay. Sooo, I passed along the news to my GP who allowed me to drop the biotin for a week and then re-take the thyroid test which subsequently was quite normal.

The lessen taught me to stop all supplements about 48 hours or so before every blood test in order to get a more accurate reading on my health. Regrettably, doctors in my area don't instruct patients accordingly.